Article Text

PDF
DI-095 Possible telaprevir-induced pancreatitis. A case study
  1. P Selvi-Sabater,
  2. AM Rizo-Cerda,
  3. I Sanchez-Martinez,
  4. N Manresa-Ramon,
  5. B Arribas-Diaz,
  6. MT Alonso-Dominguez,
  7. I Gorostiza-Frias,
  8. MM Sanchez-Catalicio,
  9. JC Titos-Arcos,
  10. A Espuny-Miró
  1. Hospital Morales Meseguer, Pharmacy, Murcia, Spain

Abstract

Background Telaprevir is one of the new drugs for chronic hepatitis C genotype 1. As it is a new drug is necessary to be aware of the emergence of new adverse reactions that may not be included in the SPC.

Purpose To investigate possible severe adverse reactions not mentioned in telaprevir’s SPC.

Materials and methods Descriptive and retrospective clinical case. Data were obtained by review of the patient medical history, Savac and Selene software and laboratory data.

Results Fifty-seven-year-old male with HCV genotype 1a/1c. It was decided to start his first treatment for hepatitis C with ribavirin (RBV) 400 mg/12 h, Peg-interferon (P-INF) alfa 2a 180 mcg/week and telaprevir 750 mg/8 h.

In week 8 of treatment he was admitted with symptomatology compatible with pancreatitis. Amylase 1888 IU/L appeared in laboratory data. Absolute diet, analgesic and antiemetic measures were established. The patient was discharged a week after admission with an amylase of 173 IU/L.

The next day he was admitted with an amylase of 3406 IU/L and the same symptoms. Telaprevir was suspended (week 9 of treatment) in case it could be the cause, and he continued with P-INF and RBV. The patient was discharged 5 days later with an amylase of 365 IU/L.

The Karch-Lasagna modified algorithm established as “possible” the relationship between pancreatitis and telaprevir.

Conclusions A MEDLINE search was performed on 17.01.13 with the words “telaprevir” “pancreatitis” “abdominal pain” or “amylase” and we did not find any results that evidenced pancreatitis caused by telaprevir.

A temporal association existed between drug use and pancreatitis symptoms as well as between telaprevir suspension and the patient’s improvement. Therefore, we concluded that telaprevir could have caused acute pancreatitis in this patient.

No conflict of interest.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.